Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 109, NWS Little Rock, AR

November 29, 2004Logan County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Nov 29, 2004, 1:10 PM CST for Logan County, Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 29, 2004, 1:10 PM CST (19:10 UTC)
Expired
Nov 29, 2004, 7:00 PM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Logan County, AR

The radar

The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 1:00 PM CST, 10 minutes earlier.

Area forecast discussion, Nov 29, 1:00 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CST MON NOV 29 2004

.DISCUSSION...
SOME BREAKOUT IN THE CLOUDS SEEN IN THE EXTREME SOUTHEASTERN
SECTIONS. HAVE RAISED MAXIMUM TEMPERATURES IN THOSE AREAS AS
READINGS ARE WARMING UP NICELY. ALL UPDATES OUT.
&&

.PREV DISCUSSION...
ISSUED AT 1045 AM CST MON NOV 29 2004

RAIN CONTINUES TO HAVE A HARD TIME GETTING STARTED OVER THE
SOUTHEASTERN HALF OF THE FORECAST AREA. DECIDED TO LOWER POPS TO
CHANCE CATEGORY FOR ABOUT THE SOUTHEASTERN THIRD FOR THIS AFTERNOON.
LEFT CATEGORICAL REST OF THE AREA FOR THE AFTERNOON. RAISED MAXIMUM
TEMPERATURES A FEW DEGREES FOR THIS AFTERNOON...ESPECIALLY OVER THE
SOUTHEAST WHERE RAIN HAS NOT HELD READINGS DOWN.

ISSUED AT 820 AM CST MON NOV 29 2004

RAIN SOMEWHAT SLOW TO DEVELOP OVER THE SOUTHERN SECTIONS OF THE
FORECAST AREA THIS MORNING...SO HAVE UPDATED FORECASTS TO SHOW RAIN
SLOWLY INCREASING OVER THOSE AREAS AS THE DAY PROGRESSES.
UNQUALIFIED POPS WILL CONTINUE OVER THE NORTH AS PREVIOUS FORECAST
STATED. ALL UPDATES GONE.

ISSUED AT 400 AM CST MON NOV 29 2004

UPPER TROF MOVING OUT OF THE SOUTHWESTERN U.S. TOWARD THE AREA.
RAIN HAS REACHED ACROSS THE WESTERN HALF OF THE AREA AT ISSUE TIME
AND SHOULD SLOWLY SPREAD TO THE EAST AS THE LOWER LEVELS OF THE
ATMOSPHERE SATURATE. MOISTURE WILL INCREASE ACROSS THE AREA TODAY
AND WARM ADVECTION WILL HELP GET RAIN GOING IN MOST ALL AREAS.
THIS WILL CONTINUE OFF AND ON THROUGH TUESDAY. A WEAK FRONT MAY
MOVE THROUGH TONIGHT INTO TUESDAY WHICH WILL BACK WINDS AT LOWER
LEVELS AND SET UP MORE OF AN OVERRUNNING SITUATION. OVERALL
INSTABILITY WILL BE LACKING BUT SOME ELEVATED INSTABILITY MAY
BE SEEN ESPECIALLY IN THE SOUTH. WILL GO WITH STEADY STRATIFORM
RAIN FOR THE AREA WITH ISOLATED THUNDER IN THE SOUTH THIS
AFTERNOON INTO TUESDAY. RATHER HEAVY RAINFALL ACCUMULATIONS ARE
LIKELY WITH MANY AREAS GETTING AN INCH OR TWO...BUT IT LOOKS LIKE IT
WILL BE SPREAD OUT OVER A LONG PERIOD OF TIME. RAINFALL RATES
FALL SHORT OF FLASH FLOOD GUIDANCE...SO WILL NOT ISSUE A WATCH AT
THIS TIME. WILL HAVE 100 PERCENT POPS IN ALL AREAS TODAY AND
TONIGHT...ALTHOUGH POPS WILL START OUT LOWER IN THE EAST THIS
MORNING. WILL GO WITH 90 PERCENT POPS ACROSS THE BOARD FOR TUESDAY
MORNING...THEN DECREASE FROM THE WEST DURING THE AFTERNOON AS A
DRY SLOT MOVES INTO THE AREA. TIMING OF THIS STILL A LITTLE
QUESTIONABLE. SHOULD SEE LITTLE VARIATION IN TEMPERATURE THROUGH
TUESDAY. DRIER AIR PUNCHES IN FOR TUESDAY NIGHT THROUGH THURSDAY.
KEPT SOME SMALL POPS FOR EARLY TUESDAY NIGHT IN CASE THE UPPER
TROF LIFTS OUT SLOWER THAN EXPECTED OR THE DRY SLOT IS SLOWER
DEVELOPING THEN HAVE NO POPS AFTER MIDNIGHT TUESDAY NIGHT. THE
CLEAR SKIES AND DRIER AIR SHOULD RESULT IN MINS INTO THE 30S IN
MOST AREAS AND 20S IN THE NORTH. WEDNESDAY AND THURSDAY LOOK
LIKE THEY WILL BE MOSTLY SUNNY DAYS RIGHT NOW ALTHOUGH BACK TO
BACK MOSTLY SUNNY DAYS HAS BEEN UNHEARD OF AROUND HERE RECENTLY.

HIGH PRESSURE WILL BE IN CONTROL THURSDAY NIGHT THROUGH SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL...WITH COOL OVERNIGHT READINGS.
UPPER FLOW SWITCHES FROM NORTHWEST TO SOUTHWEST DURING THE WEEKEND
IN RESPONSE TO UPPER LOW FORMING IN THE FOUR CORNERS. FOR NOW...HAVE
INCLUDED A SLIGHT CHANCE POP FOR SUNDAY.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22
Hazardous weather outlook, Nov 29, 5:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON NOV 29 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301100-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JOHNSON-LINCOLN-LOGAN-MARION-MONTGOMERY-NEWTON-
OUACHITA-PERRY-PIKE-POLK-POPE-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-YELL-ARKANSAS-JEFFERSON-LONOKE-MONROE-PRAIRIE-
PULASKI-WOODRUFF-
500 AM CST MON NOV 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RAIN WILL MOVE INTO THE STATE TODAY AND TONIGHT. WHILE ONE TO TWO
INCH RAINFALL AMOUNTS WILL BE COMMON...THE RAINFALL WILL BE SPREAD
OUT OVER MANY HOURS...SO FLOODING IS NOT A CONCERN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PRECIPITATION WILL CONTINUE INTO TUESDAY...WITH RAINFALL DECREASING
FROM WEST TO EAST DURING THE AFTERNOON AND EARLY EVENING HOURS.
AGAIN...RAINFALL AMOUNTS WILL BE PRODUCED OVER A LONG TIME
FRAME...SO FLOODING IS NOT A CONCERN.

DRY WEATHER WILL RETURN TO THE STATE FOR WEDNESDAY THROUGH SATURDAY.
A SLIGHT CHANCE OF RAIN IS IN THE FORECAST SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.